MAUDE Adverse Event Report: STRYKER SPINE-US XIA ROD DIA. 6 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA ROD DIA. 6 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 4107038
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital kept the device.
 
Event or Problem Description
It was reported that a macc connector fractured post-operatively.Revision surgery was performed.
 
Additional Manufacturer Narrative
Section b5 was corrected from "it was reported that a macc connector fractured post-operatively.Revision surgery was performed." to "it was reported that on (b)(6) 2018, the surgeon performed a spinal lesion removal and bone grafting combined with a titanium mesh internal fixation surgery.On (b)(6) 2018 an initial revision surgery was conducted to address the titanium mesh which is a non stryker product.Then on (b)(6) 2019 a xia rod fractured and a second revision surgery was performed." d1 through d4 was corrected to reflect the correct device information from a macc connector to a xia rod.D6 was corrected from (b)(6) 2019 to (b)(6) 2019 to reflect the correct revision surgery date.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the surgeon performed a spinal lesion removal and bone grafting combined with a titanium mesh internal fixation surgery.On (b)(6) 2018 an initial revision surgery was conducted to address the titanium mesh which is a non stryker product.Then on (b)(6) 2019 a xia rod fractured and a second revision surgery was performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for lot # awm.No relevant manufacturing issues or similar complaints were identified as all units met stryker specifications.From the xia instructions for use: the surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.The surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.Patients who smoke have been shown to have an increased incidence of non-unions.Surgeons must advise patients of this fact and warn of the potential consequences.For diseased patients with degenerative disease, the progression of degenerative disease may be so advanced at the time of implantation that it may substantially decrease the expected useful life of the appliance.In such cases, orthopaedic devices may be considered only as a delaying technique or to provide temporary relief.As the rod was not returned, a definite root cause cannot be determined.However, based on the length of implantation (1 year), fatigue fracture may have occurred.

Brand Name
XIA ROD DIA. 6 X 480
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9521681
Report Number0009617544-2019-00147
Device Sequence Number535515
Product Code NKB
UDI-Device Identifier04546540216687
UDI-Public04546540216687
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4107038
Device Catalogue Number03802480
Device Lot NumberAWM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/10/2020
02/21/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date01/13/2020
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR